High-dose fentanyl has become a popular anesthetic agent for cardiac anesthesia because of its cardiac stability. Little attention has yet been paid to the relationship between the dose and problems during the early postoperative period. This study was designed to investigate whether higher doses of fentanyl combined with diazepam would influence the early-stage of postoperative conditions. Sixteen patients scheduled for elective coronary artery bypass graft (CABG) surgery were studied. All of them had adequate cardiac performance, and were randomly divided into two groups, 9 in Group I and 7 in Group II. Group I received fentanyl (less than 100 micrograms/kg) combined with diazepam (less than 0.2 mg/kg). In Group II the doses of both drugs were greater than that used in Group I. The cardiovascular changes, the maximal infusion rates of dopamine, nitroglycerin (NTG), and sodium nitroprusside (Nipride) were observed. Meanwhile, the awakening time from anesthesia, the time of extubation, and the duration of stay in the intensive care unit (ICU) were also recorded. The results showed that there were no significant differences between both groups regarding the factors studied except the maximal infusion rate of Nipride and the awakening time of post-anesthesia. We suggest that higher doses of fentanyl combined with diazepam can reduce the dosage of vasodilator but do not prolong the time of extubation and stay in ICU.
|Number of pages||5|
|Journal||Acta Anaesthesiologica Sinica|
|Publication status||Published - 1991 Dec|
All Science Journal Classification (ASJC) codes
- Anesthesiology and Pain Medicine